Aa
A
A
Close
Avatar universal
keppra and psychological side effects
My 6yo child was recently diagnosed with benign rolandic epilepsy.  Her neurologist recommends the medication,  Trileptal, but I am very concerned about the rare, but life threatening side effects, TENS, cardiotoxicity, etc. Keppra is alternate possible drug which seems to have a better safety profile. My question is: Are the possible psychological side effects of Keppra (psychosis is worst case senario) totally reversible if the drug is stopped?? Any insight would be appreciated!    
Cancel
4 Answers
Page 1 of 1
Avatar universal
form what I have been told by my son doctor when I ask if there was any reversible side effects from any of his medicines I was told that ,some people do but most don't once they have the side effect there is nothing to revers them.that is why they do blood work and have us watch for things and let us know what changes are happening, and will work with us to stop  the medicine if they are having side effects that out way the risk.

hope this helps and you should also talk to the doctor about everything you are feeling even if you have to ask it every time you see them.because this your child and you have every right to know everything there is to know.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
574101 tn?1245540620
I donot know about the frist one But keppra for my son was a night mare, he was on it for two years keppra in one of the only that does not go thought the liver but kepra was made you older people he was mean would hit his head on the wall did not sleep well hit everyone and everthing BUT A FEW WEEKS AFTER HE STOP THIS MED HE WAS FINE (i DO NOT THINK KEPPRA HAS ANY LONG TERM side effects) SO IT GIVE IT A TRY AND SEE IF IT WORKS.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
After a very frightening last 2 weeks of my boyfriend on Keppra my doctor did say to ween him off which I've done. Today is the first day off it and he still seems to have the dillusional aggressive side effects that I am hopeful after reading your post.....I pray to god that the old person before this drug comes back. How was those last few weeks for your son?  My boyfriend hasnt had much sleep for the last few week and I assume must come to a time when he crashes and burns
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
574101 tn?1245540620
it well give it about to weeks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1780921 tn?1462244109
Blank
flipper336 "If you can't feed a hundre... Comment
Jul 12
Avatar f tn
Blank
UnsureMS Trusting in God is the best... Comment
Jul 08
Avatar m tn
Blank
embee24 commented on Headache Note
May 24
Top Neurology Answerers
Avatar universal
Blank
1780921 tn?1462244109
Blank
Queen Creek, AZ
Epilepsy Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
Avatar universal
Blank
1780921 tn?1462244109
Blank
Queen Creek, AZ